Alert archive / California / Small Craft Advisories in 2024

Small Craft Advisory 87, NWS Eureka, CA

August 4, 2024

NWS Eureka, CA issued this small craft advisory at Aug 4, 2024, 9:05 PM PDT. It took effect at Aug 5, 2024, 3:00 PM PDT. It was in force for 10 min.

The area

The counties it named.

The facts

Issued
Aug 4, 2024, 9:05 PM PDT (04:05 UTC)
In effect from
Aug 5, 2024, 3:00 PM PDT
Expired
Aug 5, 2024, 3:10 PM PDT
In force
10 min
Issued by
NWS Eureka, CA

The text

As transmitted.

360 
WHUS76 KEKA 050405
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
905 PM PDT Sun Aug 4 2024

PZZ470-051215-
/O.EXP.KEKA.SC.Y.0086.000000T0000Z-240805T0400Z/
/O.NEW.KEKA.SC.Y.0087.240805T2200Z-240807T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
905 PM PDT Sun Aug 4 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 9 PM PDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with localized gusts to 35 kt 
  and seas 5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM Monday to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-051215-
/O.EXT.KEKA.SC.Y.0085.000000T0000Z-240807T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
905 PM PDT Sun Aug 4 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts to 35 
  kt and seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
280 
WHUS76 KEKA 050952
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
252 AM PDT Mon Aug 5 2024

PZZ470-051800-
/O.CON.KEKA.SC.Y.0087.240805T2200Z-240807T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
252 AM PDT Mon Aug 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-051800-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-240807T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
252 AM PDT Mon Aug 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
540 
WHUS76 KEKA 051601
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
901 AM PDT Mon Aug 5 2024

PZZ470-060015-
/O.CON.KEKA.SC.Y.0087.240805T2200Z-240807T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
901 AM PDT Mon Aug 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-060015-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-240807T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
901 AM PDT Mon Aug 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
002 
WHUS76 KEKA 052210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
310 PM PDT Mon Aug 5 2024

PZZ470-060615-
/O.CAN.KEKA.SC.Y.0087.000000T0000Z-240807T0400Z/
/O.EXB.KEKA.SC.Y.0085.240806T0400Z-240807T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
310 PM PDT Mon Aug 5 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM this evening to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-060615-
/O.EXB.KEKA.SC.Y.0085.240806T0400Z-240807T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
310 PM PDT Mon Aug 5 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 PM this evening to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-060615-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-240807T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
310 PM PDT Mon Aug 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 2:35 PM PDT, 6 hours 30 minutes earlier.

Area forecast discussion, Aug 4, 2:35 PM PDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
235 PM PDT Sun Aug 4 2024

.SYNOPSIS...Hot and dry weather is expected in the interior for
the next week. Temperatures are expected to peak Wednesday then
slowly diminish later in the week. The coast is expected to see
fairly persistent low clouds and fog early in the week with better
chances for clearing by mid week.

&&

.DISCUSSION...A quasi-stationary upper level trough currently about
400 mi offshore is forecast to move into the Pacific Northwest over
the next couple of days. This is not expected to have much of an
impact on NW CA, although it will keep the marine layer in place.
The coast has once again struggled to clear out this afternoon, and
coastal drizzle is expected again tonight. Inland temperatures this
afternoon and Monday will be fairly similar to Saturday, although
Trinity county may be a few degrees warmer with more sunshine.

Tuesday the upper level trough pushes into the Pacific Northwest and
high pressure builds back towards the coast Tuesday night and
Wednesday. This will bring slightly warmer temperatures to the
inland areas with highs in the warmer valleys reaching 100 to 104.
This building high pressure will turn winds slightly more offshore
and compress the marine layer. Northerly winds along the coast and
up the near coastal river valleys are expected to increase each
afternoon. All of these factors should make it more likely we will
see more clearing at the coast, although clouds will likely return
overnight.

Thursday the ridge over the Great Basin is forecast to start to move
slightly eastward. This will likely start to cool off temperatures
slightly. This may also allow the marine layer to deepen and have
more influence on the near coastal areas, especially by Friday and
Saturday. This will bring inland temperatures back down closer to
seasonal normals and may make the marine clouds more persistent. The
ensemble clusters all have pretty similar solutions on this pattern.
MKK

&&

.AVIATION...The low level inversion is still as pronounced as
previous daytime forecasts and still stout enough to keep stratus
locked in through daylight hours at the coastal terminals. Ceilings
are a bit higher than the previous few days during the afternoon
which has resulted in IFR categories developing by 21z at KCEC and
KACV. LIFR categories will return by the early evening and
conditions could toggle between LIFR/IFR through the evening as
before. Moisture rich profiles show a depth of around 2000 feet at
KACV and around 1000 - 1500ft at KCEC for the morning hours on
Monday which could produce drizzle overnight as the trend continues.
Mostly dry sounding profiles at KUKI with relatively weak inversion
when compared to the coast so expect clearing and VFR categories to
prevail and light winds near the tarmac. /EYS

&&

.MARINE...Northerly winds will return after a brief hiatus, to build
to around 20 knots or so in the outer waters and down wind of Cape
Mendocino. Winds will diminish slightly Monday morning before
building again in the late afternoon tomorrow and continuing to span
out into the southern outer waters through Tuesday. A small craft
advisory will likely be needed Tuesday afternoon to go with the
sustained winds of 20 - 22 kts and expected gusts of 30 kts or more.
Combined seas will also produce steep seas mid week with wave
heights at 8 - 10ft in as many seconds for period. Small areas of
Gale force gusts will ramp up Tuesday afternoon in the lee of Cape
Mendocino at 34 - 40 kts. /EYS

&&

.FIRE WEATHER...Hot and dry weather is expected for much of the
work week. Each afternoon is expected to see typical afternoon
breezes and it is difficult to pick out any particular day with
stronger winds. Winds may be slightly stronger this afternoon as a
trough moves by the area, but the probability of gusts exceeding 25
mph is only around 30 percent in the eastern Lake county where the
strongest winds are expected.

Tuesday night into Wednesday morning the models are showing some
increased northeast winds in Del Norte county. Currently the NBM is
showing a 60 percent chance of gusts exceeding 25 mph. At this point
RH recoveries look to be around 50 percent, but this could end up
being lower. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 PM PDT this evening for PZZ470.

     Small Craft Advisory until 9 AM PDT Monday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Small Craft Advisories in California, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.